Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Picard-Vessiot extensions for real fields


Author: Elżbieta Sowa
Journal: Proc. Amer. Math. Soc. 139 (2011), 2407-2413
MSC (2010): Primary 12H05; Secondary 12F10, 12D15
DOI: https://doi.org/10.1090/S0002-9939-2010-10700-1
Published electronically: December 9, 2010
MathSciNet review: 2784805
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We define a notion of Picard-Vessiot extension for a homogeneous linear differential equation $ \mathcal{L}=0$ defined over a real differential field $ K$ with a real closed field of constants $ C_{K}$. When $ \mathcal{L}$ has differential Galois group $ GL_{n}$ over the complexification of $ K$, we prove that a Picard-Vessiot extension for $ \mathcal{L}$ exists over $ K$.


References [Enhancements On Off] (What's this?)

  • 1. M. F. Atiyah, I. G. Macdonald, Introduction to Commutative Algebra, University of Oxford, Addison-Wesley Publishing Company, 1969. MR 0242802 (39:4129)
  • 2. A. Buium, P. J. Cassidy, Differential algebraic geometry and differential algebraic groups: From algebraic differential equations to Diophantine geometry, in Selected works of Ellis Kolchin with commentary, H. Bass, A. Buium and P.J. Cassidy, eds., American Mathematical Society, Providence, RI, 1999, pp. 567-636.
  • 3. J. Bochnak, M. Coste, M.-F. Roy, Real Algebraic Geometry, Springer-Verlag, 1998. MR 1659509 (2000a:14067)
  • 4. T. Crespo, Z. Hajto, Introduction to Differential Galois Theory, Cracow University of Technology Publishers, 2007.
  • 5. M. P. Epstein, An existence theorem in the algebraic study of homogeneous linear ordinary differential equations, Proceedings of the American Mathematical Society, Vol. 6, No. 1 (Feb., 1955), pp. 33-41. MR 0067102 (16:670b)
  • 6. M. P. Epstein, On the theory of Picard-Vessiot extensions, The Annals of Mathematics, Second Series, Vol. 62, No. 3 (Nov., 1955), pp. 528-547. MR 0072868 (17:343a)
  • 7. I. Kaplansky, An Introduction to Differential Algebra, Hermann, 1957. MR 0093654 (20:177)
  • 8. E. Kolchin, Differential Algebra and Algebraic Groups, Academic Press, New York, 1973. MR 0568864 (58:27929)
  • 9. A. R. Magid, Lectures on Differential Galois Theory, University Lecture Series, 7, American Mathematical Society, 1997. MR 1301076 (95j:12008)
  • 10. J. J. Morales-Ruiz, Differential Galois Theory and Non-integrability of Hamiltonian Systems, Progress in Mathematics, 179, Birkhäuser Verlag, 1999. MR 1713573 (2000g:37076)
  • 11. M. van der Put, M. F. Singer, Galois Theory of Linear Differential Equations, Grundlehren der Mathematischen Wissenschaften, 328, Springer-Verlag, 2003. MR 1960772 (2004c:12010)
  • 12. J. F. Ritt, Differential Algebra, Colloquium Publications, Volume 33, AMS, 1950. MR 0201431 (34:1315)
  • 13. A. Seidenberg, Contribution to the Picard-Vessiot theory of homogeneous linear differential equations, Amer. J. Math. 78 (1956), 808-818. MR 0081897 (18:463c)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 12H05, 12F10, 12D15

Retrieve articles in all journals with MSC (2010): 12H05, 12F10, 12D15


Additional Information

Elżbieta Sowa
Affiliation: Instytut Matematyki i Informatyki, Uniwersytet Jagielloński, ul. Łojasiewicza 6, 30-348 Kraków, Poland
Email: elzbieta.sowa@im.uj.edu.pl

DOI: https://doi.org/10.1090/S0002-9939-2010-10700-1
Received by editor(s): September 17, 2009
Received by editor(s) in revised form: March 19, 2010, and July 2, 2010
Published electronically: December 9, 2010
Additional Notes: This work was supported by the Polish Grant N20103831/3261
Communicated by: Martin Lorenz
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society